MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50623
Medical Device Problem Codes Premature Activation (1484); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported to customer relation via phone conversation the device started to deploy as the device was being passed down the endoscopy scope.A new g50623-zilbs-635-8-8 was opened and used to complete the intended procedure.Did any unintended section of the device remain inside the patient¿s body? - no if yes, please describe.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? no.Did the patient require any additional procedures due to this occurrence? no if yes, please describe.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.3.2.13 are images of the device or procedure available? - one image is being provided 3.2.14 at what stage of the procedure did the complaint occur? unpacking or preparation, insertion, during stent placement, removing the introducer post stent placement - during insertion.3.2.15 was a sphincterotomy performed prior to use of the stent device? 3.2.16 was balloon dilation performed prior to use of the stent device? 3.2.17 what was the length and diameter of the stricture? 3.2.18 what brand of endoscope was used with the device? olympus 180 ercp scope.3.2.19 was the product inspected for kinks or damage before use? 3.2.20 what was the position of the elevator during deployment? 3.2.21 was the delivery system tracked around a tight angle in the patient anatomy or around a tight angle in an endoscope? 3.2.22 was the device flushed through both flushing ports before the procedure, as per ifu? yes.3.2.23 details of the wire guide used (name, diameter, hydrophyllic)? olympus viziglide.035 wire.3.2.24 what was the target location for the stent? hilar stricture.3.2.25 was the red safety lock removed before inserting the delivery system? no.3.2.26 was the red safety lock removed before stent deployment? no.3.2.27 was the patient's anatomy tortuous? 3.2.28 did the patient exhibit altered anatomy? if yes, please specify the type of altered anatomy: 3.2.29 did the patient have any pre-existing conditions? if yes, please state the specific condition(s): 3.2.30 was resistance encountered when advancing the wire guide to the target location? if yes, how did the physician deal with this resistance? 3.2.31 was resistance encountered when advancing the delivery system to the target location? yes.If yes, how did the physician deal with this resistance? pulled everything out of the scope and procured a new device.3.2.32 was there resistance felt passing the delivery system through the stricture? 3.2.33 was any damage noted on the wire guide before, during or after the procedure? no.3.2.34 did the tip of the delivery system cross the target location?no.3.2.35 was the handle pulled toward the hub during deployment? 3.2.36 was the delivery system pushed during deployment? 3.2.37 was the stent being placed through the side wall of a previously placed stent? no.3.2.38 was the stent deployed smoothly / without resistance? no.3.2.39 was the stent fully deployed before removing the delivery system from the patient? no.3.2.40 did any part of the product snag/get caught on the stent when removing the delivery system? 3.2.41 was post-dilation performed after the placement of the stent? n/a 3.2.42 did the patient require any additional procedures as a result of this event? no.If yes, what intervention was required? 3.2.43 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? 3.2.44 were any other defects (other than the complaint issue) observed on the delivery system prior to return? if yes, please specify what other defect(s) were observed:.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Supplemental follow-up report is being submitted due to the completion of the lab evaluation on 18-nov-2022.
 
Additional Manufacturer Narrative
Device evaluation the zilbs-635-8-8 device of lot number c1876546 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the 18th november 2022.Refer to pr 372046 returned notes section for lab attendance and notes.The returned device lab examination findings and observations can be referred through attached photos.On evaluation of the device the following was noted: visual inspection- red safety lock is in place.Stent is partially deployed from the tip of the device.Separation of blue outer sheath from distal tip of device approx 30cm from distal tip.Functional inspection: stent was able to be deployed with slight resistance.0.035 inch wire guide passes through device with no issue.Device flushes with no issue.Document review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.There is no evidence to suggest that the customer did not follow the instructions for use.Image review : an image was not returned for evaluation.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to patient anatomy.From the information available, it is known that the physician encountered resistance when advancing the delivery system to the target location.As per engineering input, the resistance could have caused the outer sheath separation, which in turn could have prematurely deployed the stent.(b)(4).Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.A new zilbs device was opened and used to successfully complete the intended procedure complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 02-feb-23.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key15369578
Report Number3001845648-2022-00613
Device Sequence Number13852453
Product Code FGE
UDI-Device Identifier10827002506234
UDI-Public(01)10827002506234(17)241012(10)C1876546
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2024
Device Model NumberG50623
Device Catalogue NumberZILBS-635-8-8
Device Lot NumberC1876546
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/09/2022
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2022
Supplement Date Received by Manufacturer08/10/2022
08/10/2022
Initial Report FDA Received Date09/07/2022
Supplement Report FDA Received Date12/15/2022
03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown